New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MT Lady
Veteran Member

Date Joined Jul 2008
Total Posts : 955
   Posted 8/5/2008 12:44 PM (GMT -6)   
I am currently working with my rheumy to wean off Prozac...have been on it for 18 years and I can't begin to tell you the number of medications I am on...diagnosed with FM 20 years ago. Rheumy is not recommending it, but I want to try to get off of it, so she has agreed. I was on 40 mg, and now, for the past month, am on 20 mg a day. She told me to do this for a month and month will be over end of this week. I called her today to see what the next step is and she is out on vacation through next week and none of her associates will take the call. I've been told to wait til she gets back.
I'm just wondering if anyone else here has weaned off the drug and if so, how did you do it? How long did it take you to get off of it? Any side effects?
I realize I do have to wait for my doctor to make any changes. I'm just curious as to how some of you may have done this....
thanks so much!
MTLady tongue

Regular Member

Date Joined Jun 2008
Total Posts : 168
   Posted 8/5/2008 2:23 PM (GMT -6)   
Hi MT Lady and welcome to our family!! I've been on prozac since 1985, 23 years, and it's been the best antidepressant for me. I tried switching to other meds a few times over the years but nothing else ever worked as well for me......some even gave me worse side effects than prozac ever did! Instead of switching or quitting outright, I learned over the years that increasing the dosage has worked the best for me. I'm now on 80 mg/day and doing well with it.

Weaning off of it by your doctor's guidance is by far the best method.....never, ever try to quit any antidepressant cold turkey......nasty withdrawals occur that are worse than any symptom or side effect you may have ever experienced from prozac. My worst experience ever was trying to switch to cymbalta......dizziness, vertigo, nausea and incredible "brain zaps"(little electrical-like zzzzt sensations) that occurred every time I just barely moved my head or eyes. Switching back to prozac at 80 mg relieved all those nasty side-effects within 2 days and had me feeling pretty good by the end of the week.

This is just my own experience and since no two people are the same there is no way of knowing what you might experience or feel until you're in the midst of the changing or weaning from it. Hopefully, yours will be a smooth transition to either another med or to stopping it altogether. Here's wishing the very best for you!

Gentlest of hugs,
John (53)
Dx'd June 2008 with Fibromyalgia & CFS  possibly caused by chronic Epstein-Barr virus (many years of ongoing symptoms.....recently worsening)......also, previously dx'd sleep apnea, high blood pressure, hypothyroid, low testosterone, high cholesterol, heart arrythmia & headaches (all types)
Several meds too numerous to list or remember!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 10:33 PM (GMT -6)
There are a total of 2,710,873 posts in 298,936 threads.
View Active Threads

Who's Online
This forum has 153493 registered members. Please welcome our newest member, PeggyJhon.
300 Guest(s), 6 Registered Member(s) are currently online.  Details
KMullen, lucynethel (OR Just Mike), island time, Girlie, Randy Eichner, wayland

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer